Alert archive / West Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 27, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 11, 2001, 12:52 AM EDT for Marion County, West Virginia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2001, 12:52 AM EDT (04:52 UTC)
- Expired
- Jul 11, 2001, 4:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marion County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 110455 FFWPBZ WVC049-110845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1252 AM EDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN WEST VIRGINIA * UNTIL 445 AM EDT * AT 1252 AM EDT...RAINFALL HAS STOPPED ACROSS MARION COUNTY AND FLOOD WATERS ARE SLOWLY RECEDING. HOWEVER NUMEROUS ROADS REMAIN IMPASSIBLE IN PORTIONS OF THE COUNTY. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLtY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 10:54 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 10, 10:54 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1054 PM EDT TUE JUL 10 2001 UPDATED ZONES TO CLEAN UP WORDING WITH SVR TSTM WATCH ENDING. NO OTHER CHANGES. PIT 62 78 55 76 / 30 10 10 10 HLG 62 78 55 76 / 30 10 10 10 MGW 64 80 55 77 / 30 10 10 10 ZZV 64 80 55 77 / 30 10 10 10 PHD 62 78 55 76 / 30 10 10 10 FKL 60 75 52 74 / 30 10 10 10 DUJ 60 75 52 74 / 30 10 10 10 LBE 62 78 55 76 / 30 10 10 10 BTP 60 75 52 74 / 30 10 10 10 IDI 60 75 52 74 / 30 10 10 10 ODM 63 78 52 76 / 30 10 10 10 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Local storm report, Jul 10, 9:05 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
905 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM FAIRMONT WV FLASH FLOODS
07/10/01 MARION ROUTE 19 FLOODED NEAR
FAIRMONT AND NUMEROUS
FLOODED IN FARMINGTON
REPORTED BY EMERGENCY
MANAGEMENT
0340 PM CHESTER WV .88 INCH HAIL
07/10/01 HANCOCK REPORTED BY LAW
ENFORCEMENT
RCCLocal storm report, Jul 10, 9:20 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
920 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM FAIRMONT WV FLASH FLOODS
07/10/01 MARION ROUTE 19 FLOODED NEAR
FAIRMONT AND NUMEROUS
FLOODED IN FARMINGTON
REPORTED BY EMERGENCY
MANAGEMENT
0340 PM CHESTER WV .88 INCH HAIL
07/10/01 HANCOCK REPORTED BY LAW
ENFORCEMENT
0430 PM GERMAN TOWNSHIP OH WIND DAMAGE
07/10/01 HARRISON NUMEROUS TREES DOWN
REPORTED BY SKYWARN
x SPOTTERS
RCCSpecial weather statement, Jul 10, 10:14 PM EDT, 2 hours 38 minutes before
MDZ001-WVZ012-021>023-041-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1014 PM EDT TUE JUL 10 2001 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... MARION MONONGALIA PRESTON TUCKER WETZEL IN MARYLAND... GARRETT
Local storm report, Jul 10, 10:44 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1044 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 2 S PARSONS WV WIND DAMAGE
07/10/01 TUCKER TREE DOWN ACROSS RT 219, 2
MILES SOUTH OF PARSONS
REPORTED BY LAW ENFORCEMENT
RCCLocal storm report, Jul 10, 11:03 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1103 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0944 PM SMITHFIELD OH 1.00 INCH HAIL
07/10/01 JEFFERSON QUARTER SIZE HAIL IN
SMITHFIELD, OHIO REPORTED
BY PUBLIC
0545 PM 2 E UNIONTOWN PA WIND DAMAGE
07/10/01 FAYETTE NUMEROUS TREES DOWN 2
MILES EAST OF UNIONTOWN
REPORTED BY LAW ENFORCEMENT
0530 PM PROSPERITY PA WIND DAMAGE
07/10/01 WASHINGTON NUMEROUS TREES DOWN NEAR
PROSPERITY REPORTED BY LAW
ENFORCEMENT
RCCSpecial weather statement, Jul 11, 12:18 AM EDT, 34 minutes before
MDZ001-WVZ023-041-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1218 AM EDT WED JUL 11 2001 ...THUNDERSTORMS MOVING ACROSS THE REGION... SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE EARLY MORNING HOURS ACCOMPANIED BY SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS. ALSO THESE STORMS MAY PRODUCE HEAVY RAINFALL OF UP TO ONE INCH IN LESS THAN ONE HOUR. MOTORISTS SHOULD DRIVE WITH CAUTION AND BE ALERT FOR REDUCED VISIBILITIES DUE TO RAIN AND FOG.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:53 PM EDT | Severe Thunderstorm Warning | PBZ | Brooke, Ohio | 52 min |
| Jul 10, 9:59 PM EDT | Flash Flood Warning | PBZ | Marion | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.